Illinois, 2007Tornado in Illinois, September 6, 2007
September 6, 2007 · NWS LSX · 1 event in 1 county or zone
Scattered showers and thunderstorms developed over the region ahead of an upper level system.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed over the region ahead of an upper level system.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 6, 11:56 AM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 6, 11:56 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1256 PM CDT THU SEP 6 2007
.DISCUSSION...
SCT SHRA AND TSRA MOVG NEWD THRU THE CWA ATTM AHD OF MID LVL LOW
CNTRD OVR W CNTRL MO ATTM. WENT WITH HI POPS TDA AS THIS FEATURE
TRACKS E-NEWD THRU THE CWA TDA. WILL GO BLW PERSISTANCE FOR MAX
TEMPS DUE TO CLOUD CVR AND PERIODS OF SHRA AND A FEW TSRA FOR
MUCH OF THE DAYTIME HRS. MAY BE A BRK IN THE PCPN THIS EVNG AS
THIS MID LVL LOW WKNS AND MOVES E OF THE CWA. NOCTURNAL CONVECTION
SHOULD OCCUR LT TGT OVR THE NRN AND WRN PTN OF THE CWA AS A STG
SWLY LLJ BRINGS INCRSG 850 MB WAA...THETA E ADVCTN AND MOISTURE
CNVG TO AREAS MAINLY N AND W OF STL. A STG SHRTWV TROF WILL BE
MOVG E-NEWD THRU THE NRN PLAINS LT TGT AND FRI MRNG SENDING A
CDFNT SEWD THRU THE CWA ON FRI. WILL INCRS POPS OVR THE ENTIRE CWA
ON FRI WITH CONVECTION EXPECTED ALONG THIS CDFNT WITH PLENTY OF
LOW-MID LVL MOISTURE AND INSTABILITY. NAM MDL IS A LTL STGR WITH
THE SFC RDG BLDG SEWD THRU THE NRN PLAINS BHND THIS CDFNT AND
HENCE IS A LTL FASTER WITH THE SEWD PROGRESSION OF THE CDFNT
COMPARED TO THE GFS MDL. WITH THE MID-UPR LVL FLOW BCMG NRLY ZONAL
ON FRI NGT THIS CDFNT SHOULD WKN AND MAY EVENTUALLY STALL OUT ACRS
SRN PTNS OF MO AND IL ON SAT. WILL INCLUDE CHC POPS MAINLY OVR THE
SERN PTN OF THE CWA ON SAT WITH LINGERING SCT CONVECTION EXPECTED
ALONG AND JUST N OF THIS WK FNT.
GKS
&&
.AVIATION...
FOR THE 18Z TAFS...
A MOIST AND SLIGHTLY UNSTABLE AIR MASS PREVAILS ACROSS THE AREA
WITH DEEP S TO SW FLOW IN PLACE. CEILINGS ALREADY HAVE IMPROVED TO
2000-3000 FT ACROSS MUCH OF THE AREA AND IMAGINE THEY WILL STAY IN
THAT RANGE OR SLIGHTLY HIGHER THIS AFTERNOON. SHOWERS AND
THUNDERSTORMS WILL PERSIST ACROSS PRIMARILY EASTERN MISSOURI INTO
SOUTHWEST ILLINOIS AHEAD OF THE UPPER LOW/VORT MAX. EXPECTING A
LULL IN THE PCPN AND PREDOMINATELY VFR CIGS THIS EVENING WITH A
RENEWED CHANCE OF THUNDERSTORMS ACROSS NORTHERN MISSOURI AND WEST
CENTRAL ILLINOIS BEFORE DAYBREAK IN ASSOCIATION WITH THE NEXT
ADVANCING COLD FRONT. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL
SPREAD SOUTH ACROSS THE AREA ON FRIDAY WITH THE ADVANCING FRONT.
GLASS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Sep 6, 4:54 AM CST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
554 AM CDT THU SEP 6 2007
ILZ095>097-MOZ018-019-026-027-034>036-041-042-071100-
ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-
PIKE-BOONE-AUDRAIN-
554 AM CDT THU SEP 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS AN UPPER
LEVEL DISTURBANCE MOVES THROUGH THE REGION. A BRIEF PERIOD OF
HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON FRIDAY AND FRIDAY
NIGHT AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION.
LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS OR ANY
FLOODING TO THE NATIONAL WEATHER SERVICE.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
ILZ058>060-064-065-069-070-074-079-098>102-MOZ047>052-059>065-
072>075-084-085-099-071100-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-MONITEAU-COLE-OSAGE-CALLAWAY-
MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
554 AM CDT THU SEP 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL
MISSOURI AND SOUTHEAST MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS AN UPPER
LEVEL DISTURBANCE MOVES THROUGH THE REGION. A BRIEF PERIOD OF
HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY THROUGH SATURDAY...
AND POSSIBLY INTO SATURDAY NIGHT ACROSS PARTS OF SOUTHEASTERN
MISSOURI AND SOUTHWESTERN ILLINOIS...AS A COLD FRONT MOVES
SOUTHEASTWARD THROUGH THE REGION. LOCALLY HEAVY RAINFALL IS
POSSIBLE WITH THE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS OR ANY
FLOODING TO THE NATIONAL WEATHER SERVICE.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
GKS
In the hours before
Special weather statement, Sep 6, 12:04 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
104 PM CDT THU SEP 6 2007
MOZ063-065-061900-
JEFFERSON MO-ST. LOUIS MO-
104 PM CDT THU SEP 6 2007
...STRONG THUNDERSTORM MOVING ACROSS PARTS OF THE ST. LOUIS METRO...
AT 104 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM 4 MILES SOUTHWEST OF EUREKA...MOVING NORTHEAST AT 20
MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS IN EXCESS
OF 45 MPH...HEAVY DOWNPOURS THAT WILL REDUCE VISIBILITIES BELOW ONE
HALF MILE...AND FREQUENT LIGHTNING AS IT AFFECTS EUREKA...
ELLISVILLE...PEERLESS PARK...BALLWIN...MANCHESTER...VALLEY
PARK...TOWN AND COUNTRY...DES PERES AND KIRKWOOD BETWEEN 104 PM AND
200 PM.
BRITT
Special weather statement, Sep 6, 12:27 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
127 PM CDT THU SEP 6 2007
ILZ100-101-MOZ063>065-061930-
ST. CLAIR IL-MADISON IL-JEFFERSON MO-ST. LOUIS CITY MO-ST. LOUIS MO-
127 PM CDT THU SEP 6 2007
...STRONG THUNDERSTORM MOVING ACROSS ST. LOUIS METRO AREA...
AT 127 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM OVER VALLEY PARK...MOVING NORTHEAST AT 30 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WINDS IN EXCESS OF 45
MPH...HEAVY RAIN THAT WILL BRIEFLY REDUCE VISIBILITIES BELOW ONE
HALF MILE...AND FREQUENT LIGHTNING AS IT AFFECTS WARSON WOODS...
GLENDALE...LADUE...OAKLAND...RICHMOND HEIGHTS...BRENTWOOD...
CLAYTON...MAPLEWOOD...HILLSDALE AND ST. LOUIS BETWEEN 127 PM AND
230 PM.
SLOW DOWN WHEN DRIVING IN HEAVY RAIN. MOVE INSIDE A STURDY
STRUCTURE WHEN THREATENING WEATHER APPROACHES YOUR LOCATION.
BRITT
Local storm report, Sep 6, 12:45 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HEAVY RAIN GRAY SUMMIT 38.49N 90.82W
09/06/2007 M2.50 INCH FRANKLIN MO CO-OP OBSERVER
2.5 INCHES OF RAIN SO FAR TODAY
&&
FGLASSSpecial weather statement, Sep 6, 12:57 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
157 PM CDT THU SEP 6 2007
ILZ100-MOZ063-064-062000-
MADISON IL-ST. LOUIS CITY MO-ST. LOUIS MO-
157 PM CDT THU SEP 6 2007
...STRONG THUNDERSTORM MOVING ACROSS THE METRO AREA...
AT 157 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM 2 MILES EAST OF JENNINGS...MOVING NORTHEAST AT 30 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 45
MPH...HEAVY RAIN BRIEFLY REDUCING VISIBILITIES BELOW ONE HALF
MILE...AND FREQUENT LIGHTNING AS IT AFFECTS MITCHELL...HARTFORD...
POAG... ROXANA...EDWARDSVILLE...CARPENTER...HAMEL...WORDEN...
LIVINGSTON AND WILLIAMSON BETWEEN 157 PM AND 300 PM.
BRITT
Tornado, Jersey
- When
- September 6, 1:15 PM CST to 1:18 PM CST
- Where
- Jersey County, 5.3 mi ESE of Jerseyville to 6.2 mi ESE of Jerseyville
- Rating
- EF0
- Path length
- 0.9 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 39.091, -90.229
A tornado touched down near the intersection of Woodlawn Park Drive and Lakeview Drive in the Crystal Lake Subdivision. Numerous trees and tree limbs were blown down in the subdivision. Also, one home sustained minor soffit and siding damage. The tornado continued to the northeast, blowing down additional tree limbs and a couple of acres of corn on the south side of Sunderland Road as well as tree limbs on the north side of the road before lifting and dissipating.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Florida, September 6 to 9, 20071 death · 1 event
- Flash Flood in Arizona, September 6, 20071 death · 1 event
- Hail and Damaging Winds in Nebraska, September 6, 2007$6.0 million · 2.75 in hail · 11 events
- Hail and Damaging Winds in Kansas, September 6, 2007$105,000 · 1.75 in hail · 6 events
- Flash Flood and Damaging Wind in Iowa, September 6 to 7, 2007$105,000 · 61 kt wind · 5 events
- Tornado and Hail in Nebraska, September 6, 2007$100,000 · EF0 · 3 events
- Hail and Damaging Winds in Texas, September 6, 2007$35,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Kansas, September 6, 20071.75 in hail · 30 events
- Hail and Damaging Winds in Kansas, September 6, 2007$15,000 · 1.75 in hail · 19 events
- Damaging Winds in Texas, September 6, 2007$13,000 · 61 kt wind · 8 events
- Tornado and Flash Flooding in Missouri, September 6, 2007$2,000 · EF0 · 12 events
- Flash Flooding in Kansas, September 6 to 7, 20077 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60191.